Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does candidiasis in food pipe mean? Is this a serious problem?

Answered by
Dr.
Dr. Om Lakhani

Endocrinologist

Practicing since :2004

Answered : 319 Questions

default
Posted on Fri, 1 Feb 2013 in Digestion and Bowels
Question: What is Candidiasis of the food pipe? Is it a very serious illness? What is the duration of medication?
doctor
Answered by Dr. Om Lakhani 2 hours later
Hi XXXXXXX

Candidiasis in Food pipe is suggestive of reduced immunity. It is not a serious illness per se and can be cured with a course of anti-fungal agent. At age of 70 yrs there is already a drop in immunity and hence candidiasis is not unusual , though I would still suggest you to get yourself checked for diabetes.

I would suggest you to take a course of anti-fungal agent for the same. Any nearby GP can prescribe it to you.


Hope I have answered your query. If you have any further questions I will be happy to help

Regards
Dr. Om Lakhani
Consultant Physician
Former Gastroenterology Registrar at Asian Institute of Gastroenterology, Hyderabad.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Om Lakhani 18 minutes later
My father has had Syscan for the last 7 days . Is this medication sufficient? My father is diabetic and is under medication for Diabetes. Does swelling of feet occur in Candidiasis of the food pipe? Any particular dos and donts in the food to be had?
doctor
Answered by Dr. Om Lakhani 9 minutes later
Hi XXXXXXX

Diabetes is exactly what I suspected. Since he is diabetic, candidiasis is pretty common.

Syscan is the right medication for the disease, but 7 days is not enough, I would prescribe it for alteast 14 days.

As far as food is concerned , I would advice him to take soft food for alteast 2-3 weeks.

Swelling of feet is not seen with candidasis. Swelling of feet is sometimes caused by some anti-hypertensive medications. It is also seen in patients with heart problems. Has your father undergone an echocardiography in recent past ? if not I would suggest you to go for one.

Hope I have answered your query. If you have any further questions I will be happy to help

Regards
Dr. Om Lakhani
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Treatment/Therapy

Recent questions on  Anti-fungal medication

doctor1 MD

My hair has been falling out for the last 5 months quite rapidly, there is no male pattern boldness in my family. My doctor thought it was a fungal infection and have been using anti-fungal shampoo for 6 weeks now, the hair loss has slowed but I'm still losing 20-40 hairs a day. I only wash my hair twice a week and use shampoo high in zinc.

I'm also on tetralysal tablets for acne treatment, my acne has pretty much cleared up now but was wondering if this medication could cause hair loss? or whether a change in my hormones meaning no more acne could be the problem?

There are no bald patches it's jsut generally thin all over, I am having a bllod test on Monday to se if i'm low on zinc in the blood.

Any thoughts or suggestions?

Thanks

doctor1 MD

I have a very sensitive patch (burning itch) @ the base of my spine, top of butt crack. There is a rough "basketball skin" patch running down inside my butt cheek. Also between my thigh & scrotum & above the penis in the pubic hair is very red & itchy.Blue star ointment gives the only releif but burns terribly.Have tried otc antifungals, benadryl, neosporin, hydrocortizone...you name it, at wits end. Dr. said yeast infection use otc antifungal creme, already know that dont help. In agony please help.

doctor1 MD

Can I use ciclopirox olamine cream to help grow hair on my beard? I have very small bald spots would it still work? I don t have money for a prescription, so I borrowed this cream from a friend. Is there an over the counter cream that would work if this one doesn t?

doctor1 MD

I ve been taking amphotericin B for oral thrush for 3 days now, 10mg x2 daily. The thrush has affected my tongue and the upper back of my mouth and is slowly subsiding. I ve had a an upper respiratory infection (Dr said Bacterial Virus), which has largely died down, the coughing is absolutely minimal now and there s virtually no phlegm. I ve been breathing through my mouth a lot (been sick for 3 weeks) and have had many throat lozenges to cope with the coughing. Have been on Roxithromycin now for 3 days. I ve never been prone to thrush. Have been under a lot of stress - earthquakes in Christchurch, NZ. Ok, my question. Still feeling very tired, unwell and drained. Could this be due to the antifungal drug?

doctor1 MD

Yeast infection in groin for two weeks from several weeks of antibiotic use. Taken two 150 diflucan in last fourteen days. Gyno had me use j&j baby powder first week. Infection returned one week after first diflucan. Dermatologist had me take...

doctor1 MD

Hello Doctor, i am 39 years old, i have itching on my groin, for past 6 months, i was thinking its an fungal infection and applying Candiderma/Talcum powders, i gave me timely relief, but the condition now i get blisters on the groin areas, pls...

doctor1 MD

Hello, I am 27 year old 168 cm height and 65 kgs of weight i had a problem in my penis foreskin as the skin looses its color and becomes white as own in color it looks very odd in the penis fore skin at the tip below the glans and in the upper...